MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 1.0; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 1.0; VENTRICULAR (ASSIST) BYPASS
Model Number 1403US
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Concomitant medical products: 1103 vad, implanted: (b)(6) 2015.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the controller had a bent pin on power port one.The controller was replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the controller was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the returned controller in relation to the reported event.Failure analysis of the returned controller revealed bent pins and worn alignment guides within power port one of the controller.The damage prevents a battery from making a proper connection to the controller.As a result, the reported event was confirmed.The most likely root cause of the reported bent pin event and observed worn alignment guides can be attributed to a forced or improper connection.An internal investigation evaluated bent pins and damaged connectors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 1.0
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key9336891
Report Number3007042319-2019-12567
Device Sequence Number11230914
Product Code DSQ
UDI-Device Identifier00888707000116
UDI-Public00888707000116
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2017
Device Model Number1403US
Device Catalogue Number1403US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/11/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1538-2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
693565 LEAD, D284DRG ICD, 5076-52 LEAD
Patient Age35 YR